MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-6-3D
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil failed to detach and stretched.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the internal carotid artery c6 segment.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that during the surgical treatment, the attempt to detach the coil failed.Upon removal, it was found that the coil had stretched and exhibited filamentation.Throughout the procedure, flushing and continuous infusion were performed in accordance with the instructions for use (ifu).There was no friction or difficulty during testing or delivery.The physician did not reposition the coil during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information was received reporting that the procedure was completed by replacing the new qc coil to complete the operation.The cause of the non-detachment/stretch was not determined.There were no issues that resulted in the damage that was found.They were not using the instant detacher.There was one attempt to detach the coil using the manual method.Prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition- the axium device was returned for analysis within a shipping box, within a biohazard pouch, within an opened axium inner pouch, and within a dispenser coil.Visual inspection/damage location details - the actuator interface was broken off with the release wire retracted.Break indicator found to be intact the pushwire was found bent at ~52.3cm from the broken proximal end.The shield coil was found to be stretched (damaged).The implant coil was already detached and not returned for analysis.The retainer ring found bloody.The lumen stop and retainer ring were both found damaged.The coin was found to be damaged and retracted within a portion of the actuator interface.Testing/analysis ¿ both the lumen stop, and retainer ring were both found damaged during testing and were both unable to be measured.The coin outer diameter could not be reliably measured due to the damages.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22027413
Report Number9617601-2025-00468
Device Sequence Number7135758
Product Code KRD
UDI-Device Identifier00847536037694
UDI-Public(01)00847536037694(17)270302(10)228392620
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-3-6-3D
Device Catalogue NumberQC-3-6-3D
Device Lot Number228392620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer05/20/2025
07/10/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/05/2025
08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale